Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 39, NWS Tallahassee, FL

August 24, 2008Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Aug 24, 2008, 7:56 AM EDT for Lowndes County, Georgia. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 24, 2008, 7:56 AM EDT (11:56 UTC)
Expired
Aug 27, 2008, 10:00 PM EDT
In force
4 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Lowndes County, GA

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 14.57 ft at Aug 24, 2008, 7:00 PM EDT.

actionminormoderate5010008/2408/2508/2608/2708/2808/29
Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 241156
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 AM EDT SUN AUG 24 2008

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN GEORGIA... 

  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

THE REMAINS OF TS FAY CONTINUES TO DROP RAIN ACROSS THE REGION. 

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-251156-
/O.NEW.KTAE.FL.W.0039.080824T1156Z-000000T0000Z/
/VDSG1.1.ER.080824T0523Z.080827T0600Z.000000T0000Z.NO/
756 AM EDT SUN AUG 24 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET BY WEDNESDAY 
  EVENING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD

$$
8 follow-up statements
000 
WGUS82 KTAE 241546
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT SUN AUG 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA..
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-251546-
/O.CON.KTAE.FL.W.0039.000000T0000Z-000000T0000Z/
/VDSG1.1.ER.080824T0523Z.080827T0000Z.000000T0000Z.NO/
1146 AM EDT SUN AUG 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY TUESDAY EVENING
  THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.5 SUN 11 AM   16.4   16.9   16.7   16.1   15.5


$$
000 
WGUS82 KTAE 250316
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 PM EDT SUN AUG 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA..
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC079-260316-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/PINF1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1116 PM EDT SUN AUG 24 2008

FORECAST INFORMATION FOR
  WITHLACOOCHEE RIVER NEAR PINETTA.
* AT 10:00 PM SUNDAY THE STAGE WAS 57.5 FEET. 
* FLOOD STAGE IS 79.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 69.7 FEET FRIDAY EVENING.


&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

WITHLACOOCHEE RIVER
  PINETTA       79  57.5 SUN 10 PM  58.1  60.2   63.4   66.5   68.8


$$

GAC185-260316-
/O.CON.KTAE.FL.W.0039.000000T0000Z-000000T0000Z/
/VDSG1.1.ER.080824T0523Z.080825T1800Z.000000T0000Z.NO/
1116 PM EDT SUN AUG 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM SUNDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY
  MONDAY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.5 SUN 10 PM  16.2   16.3   15.7   14.8   13.8
  

$$
000 
WGUS82 KTAE 250842
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EDT MON AUG 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-260842-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080829T1648Z/
/VDSG1.1.ER.080824T0523Z.080826T0600Z.080829T1048Z.NO/
442 AM EDT MON AUG 25 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.1 FEET BY AFTER MIDNIGHT 
  TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON   TUE    WED    THU    FRI

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.3 MON 03 AM   14.4  15.1   14.8   14.1   12.9


$$
000 
WGUS82 KTAE 251656
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT MON AUG 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-261656-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080827T2100Z/
/VDSG1.1.ER.080824T0523Z.080824T2300Z.080827T1500Z.NO/
1256 PM EDT MON AUG 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM MONDAY THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE 
  WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

WITHLACOOCHEE RIVER
  VALDOSTA      13  13.9 MON 12 PM   13.5   13.1   12.4   10.7    8.8


$$
000 
WGUS82 KTAE 260306
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 PM EDT MON AUG 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-270306-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080829T1200Z/
/VDSG1.1.ER.080824T0523Z.080824T2300Z.080829T0600Z.NO/
1106 PM EDT MON AUG 25 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM MONDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY TUESDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.4 MON 10 PM   14.7  14.4   13.8   12.7   11.3


$$
000 
WGUS82 KTAE 260812
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 AM EDT TUE AUG 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-270812-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080829T0400Z/
/VDSG1.1.ER.080824T0523Z.080824T2300Z.080828T2200Z.NO/
412 AM EDT TUE AUG 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 AM TUESDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL SLOWLY FALL...AND BE BELOW 
  FLOOD STAGE BY THURSDAY EVENING.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.4 TUE 03 AM   14.3  14.0   13.4   12.2   10.6


$$
000 
WGUS82 KTAE 261558
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1157 AM EDT TUE AUG 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-271557-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080829T0000Z/
/VDSG1.1.ER.080824T0523Z.080824T2300Z.080828T1800Z.NO/
1157 AM EDT TUE AUG 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM TUESDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

WITHLACOOCHEE RIVER
  VALDOSTA      13  14.5 TUE 11 AM   14.0   13.3   12.0   10.4    9.3


$$
000 
WGUS82 KTAE 271603
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 PM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
 ...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC185-280200-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-080828T0200Z/
/VDSG1.1.ER.080824T0523Z.080824T2300Z.080827T2000Z.NO/
1203 PM EDT WED AUG 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

WITHLACOOCHEE RIVER
  VALDOSTA      13  13.2 WED 11 AM   12.2   11.0    9.9    8.7    7.6


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 4:45 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 24, 4:45 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EDT SUN AUG 24 2008

...FAY HAS WEAKENED TO A TROPICAL DEPRESSION...

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

.SHORT TERM...(TODAY-TUESDAY)
ALTHOUGH FAY HAS PUSHED INLAND AND WEAKENED OVER THE PAST 24 HRS
OUTER BANDS STREAMING NORTH AND OVER THE THE EASTERN FLORIDA
PANHANDLE AND SOUTHEAST ALABAMA WILL KEEP THE RAIN CHANCES UP
THROUGH THE DAY TODAY. IN ADDITION TO THIS...IMPROVING INSTABILITY
THROUGH THE AFTERNOON HOURS WILL KEEP THE THREAT OF ISOLATED
TORNADOES UP ACROSS THE WESTERN CWA.

OVER THE NEXT FEW DAYS...THE STEERING CURRENTS OVER FAY HAVE
COLLAPSED FOR THE MOST PART. THIS SHOULD RESULT IN A MORE ERRATIC
MOTION WITH VERY LITTLE MOVEMENT OVER THE NEXT FEW DAYS. AS A
RESULT...THE TRACK GUIDANCE SHOWS FAY MEANDERING AROUND SOMEWHERE
OVER SOUTHERN MS/LA AREA THROUGH TUESDAY. OVER OUR AREA...THE
MODELS SHOW DEEP MOIST SOUTHERLY FLOW STREAMING NORTH OFF THE GULF
ACROSS THE CWA THROUGH THE PERIOD. DUE TO THE UNCERTAINTIES OF
FAYS FINAL TRACK WE WILL CONTINUE TO SHOW THE HIGHEST POPS
ACROSS THE WESTERN CWA INTO THE FIRST HALF OF THE WEEK.

ESTIMATED STORM TOTAL RAINFALL VALUES AS OF 3 AM EDT THIS MORNING
RANGED FROM 15 TO 26 INCHES WITHIN 12 MILES OF A LINE EXTENDING
NORTH FROM THE WAKULLA AND JEFFERSON COUNTY LINE AT THE COAST TO
THE GRADY AND THOMAS COUNTY LINE IN SOUTHWEST GEORGIA. THERE WAS
ALSO A REPORT OF 22 INCHES MEASURED FROM A SPOTTER EAST OF
TALLAHASSEE EARLIER. THIS RESULTED IN A VERY SHARP GRADIENT IN
RAINFALL ACROSS THE CWA FROM EAST TO WEST.

TROPICAL STORM FAY MEASURED RAINFALL TOTALS FROM (22ND-23RD AT
03Z) AROUND THE CWA:

PERRY:              13.63 INCHES
TLH:                9.12 INCHES
DIXIE:              8.43 INCHES
APALACHICOLA:       2.54 INCHES
PANAMA CITY:        1.2 INCHES
DOTHAN:             3.97 INCHES
VLD:                7.06 (COCORAHS REPORTER)

.LONG TERM...(TUESDAY NIGHT-SUNDAY)
MOST OF THE MODELS SHOW FAY BEGINNING TO LIFT OUT TOWARD THE
NORTHEAST AROUND THE MID WEEK POINT WITH A MUCH DRIER AIRMASS AND
SUBTROPICAL RIDGE BUILDING BACK ACROSS THE REGION THROUGH THE
SECOND HALF OF THE WEEK. DUE TO THE UNCERTAINTIES IN FAYS FINAL
TRACK...WE WILL CONTINUE TO LEAN MORE TOWARD CLIMATOLOGY THROUGH
MUCH OF THE EXTENDED UNTIL THE MODELS COME INTO BETTER AGREEMENT.

&&

MARINE...NOW THAT FAY HAS MOVED INLAND AND WEAKENED THE WINDS AND
SEAS HAVE COME DOWN TO MODERATE LEVELS. THE LATEST OBS OUT AT THE
BUOYS ARE INDICATING SEAS RANGING FROM 6 TO 7 FEET WITH SW WINDS
AROUND 15 TO 20 KNOTS. THERE WAS A DECENT QUIKSCAT PASS EARLIER
THAT SHOWED A FAIRLY TIGHT GRADIENT ACROSS THE WATERS BETWEEN
THESE BUOYS AND THE COAST WITH THE HIGHEST WINDS ACROSS THE
NEARSHORE WATERS (25-30 KNOTS). THEREFORE...WE WILL KEEP THE
ADVISORY CONDITIONS UP THROUGH THE EARLY MORNING HOURS. WITH FAY
REMAINING WEST OF THE MARINE AREA...MODERATE SOUTHWEST WINDS WILL
CONTINUE ACROSS THE PANHANDLE WATERS INTO THE FIRST HALF OF THE
WEEK BEFORE TRENDING DOWN.

&&

.AVIATION...BANDS OF RAIN FROM TROPICAL DEPRESSION FAY CONTINUE
TO DEVELOP AND ACCELERATE NORTHWARD AT 35 MPH ACROSS THE REGION
EARLY THIS MORNING...WITH TLH...ABY...AND DHN STILL RECEIVING SOME
LIGHT TO MODERATE RAIN. EXPECT THESE BANDS TO REMAIN FAIRLY THIN
FOR THE REMAINDER OF THE NIGHT...BEFORE THEY EXPAND IN COVERAGE
ONCE AGAIN ON SUNDAY WITH SOME DAYTIME HEATING. OUTSIDE OF THE
HEAVIER BANDS...CIGS ARE PREVAILING VFR TO MVFR...WHICH SHOULD
CONTINUE THROUGH MUCH OF THE DAY. BY AFTERNOON...WILL PLAN ON
ADDING TEMPO TS GROUPS FOR MOST LOCATIONS.

&&

FIRE WX...NO PROBLEMS INTO THE FIRST HALF OF THE WEEK AS PLENTY OF
MOISTURE AND ELEVATED RAIN CHANCES CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  72  86  73  86 /  60  50  50  50  50
PANAMA CITY  85  75  83  75  84 /  70  60  60  60  60
DOTHAN       85  71  83  72  85 /  70  60  60  60  60
ALBANY       86  73  86  73  86 /  60  50  50  50  50
VALDOSTA     86  72  87  71  88 /  60  50  50  50  50
CROSS CITY   86  73  88  73  88 /  60  50  50  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

GIBBS/GOULD
Hazardous weather outlook, Aug 24, 6:40 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 AM EDT SUN AUG 24 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-250930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
640 AM EDT SUN AUG 24 2008 /540 AM CDT SUN AUG 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT...
ALTHOUGH TROPICAL DEPRESSION FAY IS WEST OF THE LOCAL AREA BANDS
OF RAIN WITH ISOLATED THUNDERSTORMS WILL REMAIN LIKELY. AS THE DAY
PROGRESSES AND THE INSTABILITY IMPROVES ISOLATED TORNADOES WILL BE
POSSIBLE. ADDITIONALLY...WITH THE RAINFALL TOTALS RECEIVED YESTERDAY
ACROSS THE AREA FLOODING WILL REMAIN ONE OF THE MAIN
CONCERNS...ESPECIALLY NEAR RIVERS...STREAMS...AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK
AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL
BE EXPECTED THROUGH THE SECOND HALF OF THE WEEK AS FAY LIFTS OUT
TO THE NORTHEAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:19 PM EDTFlash Flood WarningTAEGrady, Thomas116 min
Aug 23, 9:05 PM EDTFlash Flood WarningTAEGrady115 min
Aug 23, 11:31 PM EDTRiver Flood WarningTAELee60 hr
Aug 24, 11:25 AM EDTRiver Flood WarningTAEDecatur41 hr
Aug 24, 12:14 PM EDTTornado WarningTAEClay, Randolph46 min
Aug 24, 12:32 PM EDTTornado WarningTAEEarly28 min

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.